Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 201, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Sep 25, 1997, 1:48 PM EDT for Baker County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 1997, 1:48 PM EDT (17:48 UTC)
- Expired
- Sep 25, 1997, 2:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Baker County, FL
The radar
The Jacksonville radar (KJAX), 58 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 785 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
835 WUUS1 KJAX 251749 RRA SVRJAX FLC003-251845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 148 PM EDT THU SEP 25 1997 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 245 PM EDT FOR PERSONS IN THE FOLLOWING LOCATIONS... IN NORTH FLORIDA ...BAKER COUNTY AT 148 PM NATIONAL WEATHER SERVICE DOPPLER RADAR IN JACKSONVILLE WAS SHOWING A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING THROUGH THE SOUTH PART OF THE OKEFENOKEE SWAMP TO THE EAST OF LAKE CITY. MOVEMENT WAS NORTHEAST AND EAST AROUND 15 MPH. STORMS WILL REACH SANDERSON BY 200 TO 210 PM AND MACCLENNY BY 220 TO 225 PM. THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS. KK/PM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 2:36 AM EDT, 11 hours 12 minutes earlier.
Area forecast discussion, Sep 25, 2:36 AM EDT, 11 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 234 AM EDT THU SEP 25 1997 INTERESTING PATN SETTING UP OVR THE NEXT FEW DAYS. ONLY PRBLM IS TO PICK A MDL. ETA APRS TO BE TO QUICK IN DVLPG THE CARIB SYS WITH A 1003 MB LO OFF THE NE YUCATAN PEN IN 48 HRS. GIVEN THIS MDLS TREND TO OVR DVLP GLF SYSTEMS WILL TAKE THAT WITH A GRAIN OF SALT FOR NOW. AVN SEEMS A BIT AMBITIOUS BRINGING THE FNT AND A FNTL WAVE OVR THE CWA IN 48 HRS. OTHRWS NGM/ETA HOLD THE NTL SYS TO THE N OF THE CWA WITH A SERIES OF WAVES MOVING ALNG IT. MAIN MSTR/DYNAMICS LOOK TO PASS N OF THE FA...BUT IT IS SEPT WITH PLENTIFUL LLVL MSTR AND STRNG DAYTIME HTG. THINK WE MAY SEE A SHWR JUST ABOUT ANYTIME NEXT 48 HRS WITH AFTN TSTMS LIKELY. WILL MODIFY FWC NUMBERS AS NGM SEEMS TO BE BRINGING TOO MUCH MSTR AND CLD CVRG TMRW. SSI WT 88/75 86/73 05645 JAX TT 92/73 89/71 05535 GNV TT 94/72 90/67 05525 SANDRIK
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 1:13 PM EDT | Severe Thunderstorm Warning | JAX | Columbia | 62 min |
| Sep 25, 2:43 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 62 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.